Funnel Cloud, Polk
- When
- July 8, 4:50 PM CST
- Where
- Polk County, 6.22 mi SW of Tabor
- Reported by
- NWS Employee
- Coordinates
- 47.990, -96.920
A thunderstorm formed in northeast North Dakota and moved into western Polk County (MN), where it produced several funnel cloud sightings.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A thunderstorm formed in northeast North Dakota and moved into western Polk County (MN), where it produced several funnel cloud sightings.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 8, 1:30 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT SUN JUL 8 2007 FORECAST CHALLENGE CONCERNS TEMPERATURES AND PCPN CHANCES NEXT COUPLE DAYS. MODELS IN BETTER AGREEMENT THROUGH PERIOD. WITH GFS HANDLING LAST BOUNDARY BEST AND MOST CONSISTENT WITH NEXT WAVE/COLD FRONT WILL UTILIZE FOR DETAILS. SURFACE HIGH PRESSURE TO BUILD INTO FA TONIGHT. HOWEVER MID LEVEL SHORTWAVE SLIDING SOUTHEAST WITH PERSISTENT MID LEVEL BASED SHRA/ISOLD TSRA OVER WEST HALF OF ND INTO NE SD. WILL HAVE TO INSERT ISOLD TSRA FOR A TIME THIS EVENING. OTHERWISE SLIGHTLY DRIER LOW LEVEL AIR TO WORK INTO THE REGION ALTHOUGH RUC LOOKS A LITTLE TO QUICK IN BRINGING 50 DEWPOINTS IN. STILL WITH WEAK FLOW...COOLER COLUMN AND SLIGHTLY DRIER AIR WILL SEE LESS WARM/HUMID MINS TONIGHT. WEAK RETURN FLOW/WARM ADVECTION SPREADS FROM WEST TO EAST AHEAD OF NEXT SIGNIFICANT WAVE MONDAY. DEGREE OF CLOUD COVER WILL HAVE MAIN IMPACT ON TEMPERATURES AS MIXING WILL BE LIGHT. MODELS QUICKER WITH PASSAGE OF WAVE AND ASSOCIATED SURFACE LOW/COLD FRONT MONDAY NIGHT CLOSER TO GFS SOLUTIONS. AS A RESULT EXPANDED HIGHER POPS FARTHER EAST OVERNIGHT AND DROPPED/LOWERED POPS ACROSS THE WEST TUESDAY AM. IN THE WAKE OF THE PASSING SHORT WAVE REGION COMES UNDER INCREASING NW FLOW PATTERN WITH COOLING COLUMN AND START OF MORE SIGNIFICANT COOLDOWN WHICH WILL PERIST INTO MIDWEEK. .LONG TERM... UPPER LEVEL SHORT WAVE WILL PROPAGATE TO THE SOUTHEAST WEDNESDAY NIGHT OUT OF A NORTHWEST FLOW REGIME ASSOCIATED WITH A BUILDING INTER-MOUNTAIN WEST RIDGE. ADDED SLIGHT CHANCE POPS LATE WEDNESDAY NIGHT AND INTO THURSDAY TO NORTHEAST ZONES TO REFLECT THIS FEATURE. ECMWF SLOWER WITH PROPAGATION OF THIS SHORTWAVE COMPARED TO THE GFS. TQ INDEX OF 18 POINTS TO POSSIBLE EMBEDDED CONVECTION WITH THE 500MB COLD POOL WEDNESDAY NIGHT WITH REGENERATION OF SHOWER ACTIVITY WITH DAYTIME HEATING INTO THURSDAY. WEAK COLD FRONT WILL PROPAGATE THROUGH CWA FRIDAY WITH BEST FORCING FOCUSED INTO SE MANITOBA/SW ONTARIO. THUS...HAVE ONLY SLIGHT POPS CARRIED IN NE ZONES WITH FRONTAL PASSAGE. SURFACE RIDGE WILL BUILD BEHIND THE FRONT WITH THE NEXT CHANCE FOR PRECIPITATION APPEARING TO BE SATURDAY NIGHT AND INTO SUNDAY WITH STRONG WAA AND LLJ ELEVATED CONVECTION EVENT AHEAD OF A LOW PRESSURE SYSTEM IN EASTERN MT. UPON COORDINATION WITH NEIGHBORING OFFICES DECIDED TO LEAVE OUT MENTION OF POPS FOR THIS SYSTEM FOR ADDITIONAL MODEL RUNS. THIS SYSTEM WILL HAVE TO BE MONITORED FOR SEVERE POTENTIAL IN THE PRESENCE OF A STRONGLY SHEARED ENVIRONMENT. COOLER GFS ENSEMBLE MOS TEMPERATURE GUIDANCE PREFERRED TO MEX THROUGH FORECAST PERIOD. && .AVIATION... MID TO UPPER LEVEL CIRRUS SHIELD WITH MINOR CU FIELD CAN BE EXPECTED THROUGH SUNSET FOR TAF SITES. KFAR WILL REMAIN VFR WITH POSSIBLE LOWERED CEILINGS TO AROUND BKN070 TOWARDS 01Z AS REMNANTS OF SHOWERS IN WEST CENTRAL NORTH DAKOTA MOVE EAST. ALL TAF SITES SHOULD REMAIN DRY WITH ISOLATED SHOWER AND THUNDERSTORM ACTIVITY AFFECTING ALL TWEB ROUTES THROUGH SUNSET. MONITOR UPDATED FORECASTS SHOULD THUNDERSTORMS APPROACH TAF SITES. LIGHT WINDS CAN BE EXPECTED AT ALL TAF SITES THROUGH FORECAST PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/AYD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 631 AM CDT SUN JUL 8 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-091145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 631 AM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. SOME MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS WITH THE BEST CHANCES NORTH OF HIGHWAY 2. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. JK
The Fargo/Grand Forks radar (KMVX), 60 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
2 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43810, 43811.